BRAIN and NERVE Shinkei Kenkyu no Shinpo Volume 67, Issue 2 (February 2015)
Japanese

A Case of Phenytoin Intoxication Caused by Interaction between Phenytoin and Capecitabine Yoshiharu Taguchi 1 , Shutaro Takashima 1 , Kortaro Tanaka 1 1Department of Neurology, Toyama University Hospital Keyword: フェニトイン中毒 , カペシタビン , 乳癌 , 薬物相互作用 , phenytoin intoxication , capecitabine , breast cancer , drug-drug interaction pp.213-217
Published Date 2015/2/1
DOI https://doi.org/10.11477/mf.1416200115
  • Abstract
  • Look Inside
  • Reference

Abstract

We report a case of phenytoin intoxication caused by an interaction between phenytoin and capecitabine. A 41-year-old woman was started on phenytoin (200 mg p.o. daily) for convulsive attacks due to breast cancer brain metastasis. Three months later, chemotherapy with 2,400 mg/d capecitabine (3 weeks on and 1 week off) and 1,250 mg/d lapatinib was initiated for the treatment of breast cancer. Approximately 10 weeks after starting chemotherapy, the patient began to complain of nausea, vomiting, and unsteadiness, and she was admitted to our hospital. Since her serum phenytoin level was more than 40 μg/mL, she was diagnosed with phenytoin intoxication. Phenytoin is metabolized in the liver, primarily by the CYP2C9 isozyme, which can be competitively inhibited by capecitabine. Thus, we determined that the patient developed phenytoin intoxication due to the interaction between phenytoin and capecitabine. This indicates the importance of considering the potential drug-drug interactions while prescribing anticancer agents and antiepileptic drugs simultaneously.

(Received January 15, 2014; Accepted July 10, 2014; Published February 1, 2015)


Copyright © 2015, Igaku-Shoin Ltd. All rights reserved.

基本情報

18816096.67.2.jpg
BRAIN and NERVE-神経研究の進歩
67巻2号 (2015年2月)
電子版ISSN 1344-8129 印刷版ISSN 1881-6096 医学書院

関連文献

もっと見る

文献を共有